Patient :A few months ago, I was changed from Coumadin to Xarelto after a atrial fibralation incident. a the Cardiologist's request. I would have preferred the Coumadin but he said it was better so I took it. At the end of July this year, I experience a UTI with blood. The ER physician prescribed medication called nitro--something for a week. After that A urine test still showed some blood. A week later I was again in the ER for the same thing. A different doctor said it was bacterial and prescribed Bactrim. After a week I still have blood in the urine and I believe since they don't seem to be able to pin it down, that it is the Xarelto. I went and re-read the side-effects listing and find that 3-4 things I experience are on that listing. I have a Urology appointment on Thursday and think I should present this information to him. What is your suggestion in this case please?
Symptoms: Tiredness, blood in urine unexplained after renal ultrasound, tingling in fingers sometimes
Thanks for your query and an elucidate history.
Read the complete history so nicely put in by you and understood your concerns.
Xarelto is known to cause the complication of bleeding and since you are taking it for atrial fibrillation, it can be taken that the blood in urine, unless proved otherwise.
I would advise you the following in such a situation:
- To consult the Doctor who prescribed you this medicine asap and to get changed over to the safer medication' is of utmost important. To have complete cardiac check up to see which safer medications can be given to you with the least side effects.
It is good that you have already taken an appointment of a Urologist so that any organic causes if any can be confirmed, treated or can be ruled out.
I hope this answer helps you in proper diagnosis and management.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.